MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number LUMENIS PULSE 120H
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
A foreign user facility reported that during a lithotripsy procedure in which a lumenis pulse 120 laser was being utilized, the unit started smoking.The facility shut off the unit and did not use it.After ten minutes delay to clear the operating room of smoke, a second laser was brought in to complete the procedure.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.
 
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured on 10-jul-2018 and installed at the customers site on (b)(6) 2018 a review of subject device product risk file ((b)(4)) revealed risk # 2.4.2; "system failure" which has the potential to lead to prolonged procedure -or- ineffective treatment which may require re-operation.The risk has been quantified and found to be remote, and the risk likelihood has been characterized and documented as acceptable within a full risk assessment.A lumenis service engineer visited the site and found dc to dc board to be defective a substitute device was given to the user and the system was taken for repair.A two year historical review of similar complaints revealed that the same malfunction of dc to dc board failure has not led to serious injury in the past.In this case an alternate laser was brought in to complete the case with no complications to the patient.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction to the fda.However, lumenis regulatory has determined it is not reportable in (b)(6).The failed dc to dc board is expected to be returned to lumenis for analysis.Upon receipt and completion of the failure analysis of the device, if there is any further relevant information from that review, a supplemental mdr will be filed.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).

Brand Name
LUMENIS PULSE 120H
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13886210
Report Number3004135191-2022-00009
Device Sequence Number11013126
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 120H
Device Catalogue NumberGA-2003476
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown